Hospital
Record a trauma or neurologic score
On this page
The trauma score screen holds every Animal Trauma Triage (ATT) and modified Glasgow Coma Scale (mGCS) score recorded on a visit, and shows how they've changed. The first score is usually taken on the admission form; use this screen for rechecks during the stay and a score before discharge.
The scores sit alongside the triage colour, they don't replace it. The colour says how fast the patient needs to be seen; these say how injured the patient is.
Anyone can view the scores. Recording one needs trauma-scoring access, which veterinarians and practice managers have.
Open the scores
Open it from the stay's Flowsheet (Trauma / neurologic score →), from the link on the admission confirmation, or from the End Stay screen:
- Select Trauma score at the top of the stay's End Stay screen.
Read the scores
Scores on this visit lists every score, oldest first, with when it was scored, the assessment point, both totals, the mechanism and who scored it. Under each score, open Per-category detail to see the grade and criteria for every category.

| Scale | Range | Direction |
|---|---|---|
| ATT | 0 to 18 (six categories, 0 to 3 each) | Higher is worse |
| mGCS | 3 to 18 (three categories, 1 to 6 each) | Lower is worse |
The two scales run in opposite directions and are never added together. A total is only shown when every category on that scale was scored; otherwise the score is marked incomplete. The change from the previous score is shown when both scores are complete. The screen reports the numbers and which way they moved; it doesn't grade the patient or predict an outcome.
Record a score
- Under Record a score, choose the Assessment point: Presentation, Recheck, Pre Discharge or Other.
- In Scored at (practice local — blank means now), enter when you examined the patient, or leave it blank for now. A future time isn't accepted.
- Under ATT — Animal Trauma Triage (0–18, higher is worse), grade each category you assessed. Each option shows its published criteria.
- Under mGCS — modified Glasgow Coma Scale (3–18, lower is worse), grade Motor activity, Brainstem reflexes and Level of consciousness.
- Select Record score.
You can also add the Trauma mechanism and Score notes before recording.
Leave a category at — Not assessed — rather than guessing. A guessed 0 on ATT means "no injury", which isn't the same as not looked at. You need at least one category, a mechanism or a note.